It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-28-2008, 02:22 AM   #1
(female)
 
Join Date: Aug 2008
Location: East London, Eastern Cape, South Africa
Posts: 0
gonecrazysa HB User
Question Bipolar meds and weight gain.

When I was diagnosed with Bipolar I was put on to a cocktail of drugs, one of which was Zyprexa. Within three months I had picked up almost 20kg!! I had a very bad depressive episode at around this time, and the weight gain did not help.
I was taken off Zyprexa and put on to Seroquel. I have not gained anymore weight but neither have I lost any. Even with the strictest low fat etc diet weight is still a terrible struggle for me with very little success
Has anyone else had this monster weight gain, and have they had any success at all in getting rid of it.

 
Old 08-29-2008, 11:14 AM   #2
Newbie
(female)
 
Join Date: Aug 2008
Location: Martinsville,Va. USA
Posts: 5
jollyjoe123 HB User
Re: Bipolar meds and weight gain.

I have been on several wieght gain drugs..My family dr. put me on this wonderful diet pill called phentermine and a strick low carb and low cal diet..I have lost 30# so far..I`m still on two wieght gaining drugs but this pill and diet has kept it from affecting me..I also walk and work out every day..I am very much over wieght and I feel the pain of depression and wieght gain..Being Bipolar and the worry of wieght gain is not easy to battle..

 
Sponsors Lightbulb
   
Old 08-29-2008, 01:05 PM   #3
Senior Veteran
(female)
 
Join Date: Oct 2006
Location: Az,USA
Posts: 573
CarenR HB User
Re: Bipolar meds and weight gain.

Welcome to the board,,,, I take zyprexa.5 mgs.... I havent gained weight on it but I watch what I eat ..Many people have gained weight on zyprexa... my dose is very low...

hugs, Caren

 
Old 08-31-2008, 03:28 AM   #4
Inactive
(female)
 
Join Date: Jul 2008
Location: Norway
Posts: 13
Volve HB User
Re: Bipolar meds and weight gain.

I am not on any drugs, but I still put on weight. I think it is odd, because I do work out and allmost don't eat. At the most I worked out 3 times a week, but could not see any difference. Perhaps it is stressrelated?

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Bipolar meds with no weight gain ShayBunnie Bipolar Disorder 77 04-27-2009 12:26 AM
definitely depressed but possibly not bipolar? texastoast Bipolar Disorder 5 03-16-2009 06:12 AM
How do you keep a job with having bipolar? NY 1009 Bipolar Disorder 37 07-22-2008 06:38 AM
Our Bipolar Kids ~ Finding the Light--Take 2 tsohl Family & Friends of the Mentally Ill 1491 06-30-2007 05:28 PM
bipolar & binge eating harmony06 Bipolar Disorder 20 04-05-2007 10:39 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Abilify
Depakote
Lamictal
Lexapro
Lithium
  Prozac
Seroquel
Wellbutrin
Zoloft
Zyprexa




TOP THANKED CONTRIBUTORS



reesie (68), katlin09 (59), Administrator (24), TinoRock (14), bprapcyc (10), thatgirl141 (7), lynnlee (6), annii456 (4), ghelpmelivelife (4), ginger3130 (3)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 04:09 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!